MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK RX; CORONARY DILATATION CATHETER
Model Number 1012453-20
Medical Device Problem Codes Deflation Problem (1149); Material Rupture (1546)
Health Effect - Clinical Codes Death (1802); Occlusion (1984); Perforation (2001)
Date of Event 01/23/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
The customer reported the device was discarded.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.On january 15, 2020, the abbott vascular determined that a field safety corrective action is required for specific lots of nc trek rx coronary dilatation catheter and nc traveler coronary dilatation catheter.The field safety action number is 2024168-1/27/2020-001.This action is being taken as a result of an increase in the complaint trend for reported failures of deflation for nc trek rx and nc traveler rx coronary dilatation catheter.Product from identified lots may exhibit slow, partial or failure to deflate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient presented with an st elevated myocardial infarction.A percutaneous coronary intervention was initiated on the left anterior descending (lad), moderately calcified lesion.An nc trek (1012453-20, 90923g1) dilatation catheter advanced to the lesion site and inflated without reported issues.Deflation was attempted; however, the balloon was unable to deflate.As troubleshooting, the balloon was re-inflated.The balloon had then ruptured and the lad perforated.A covered stent was implanted as treatment.The diagonal coronary artery then ¿shut down¿.Pericardiocentesis was performed.On (b)(6) 2020, the patient had expired while in critical care.No additional information as provided regarding this issue.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified one manufacturing nonconformity issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot revealed one similar complaint from this lot which is associated with an exception.The investigation determined the reported deflation issue is related to a manufacturing issue.A conclusive cause for the reported balloon rupture could not be determined.A conclusive cause for the reported patient effects of death, perforation and occlusion and the relationship to the device, if any, cannot be determined.Furthermore, the additional treatment appears to be related to circumstances of the procedure.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.On january 15, 2020, the abbott vascular determined that a field safety corrective action is required for specific lots of nc trek rx coronary dilatation catheter and nc traveler coronary dilatation catheter.The field safety action number is 2024168-1/27/2020-001.This action is being taken as a result of an increase in the complaint trend for reported failures of deflation for nc trek rx and nc traveler rx coronary dilatation catheter.Product from identified lots may exhibit slow, partial or failure to deflate.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified one manufacturing nonconformity issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot revealed one similar complaint from this lot which is associated with an exception.The investigation determined the reported deflation issue is related to a manufacturing issue.A conclusive cause for the reported balloon rupture could not be determined.Additionally, it is most likely that the reported deflation issue contributed to the reported patient effects of perforation, occlusion and death.On (b)(6)2020 , the abbott vascular determined that a field safety corrective action is required for specific lots of nc trek rx coronary dilatation catheter and nc traveler coronary dilatation catheter.The field safety action number is 2024168-1/27/2020-001.This action is being taken as a result of an increase in the complaint trend for reported failures of deflation for nc trek rx and nc traveler rx coronary dilatation catheter.Product from identified lots may exhibit slow, partial or failure to deflate.H10.

Brand Name
NC TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9727825
Report Number2024168-2020-01609
Device Sequence Number11381394
Product Code LOX
UDI-Device Identifier08717648152085
UDI-Public08717648152085
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number1012453-20
Device Catalogue Number1012453-20
Device Lot Number90923G1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/24/2020
Supplement Date Received by Manufacturer04/28/2020
04/29/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date04/28/2020
04/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1133-2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age65 YR
Patient Weight100